Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 154, NWS Wilmington, NC

October 15, 2012Columbus County, Robeson County, North Carolina; 4 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Oct 15, 2012, 4:41 PM EDT for Columbus County, Robeson County, North Carolina; 4 counties in South Carolina. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 15, 2012, 4:41 PM EDT (20:41 UTC)
Expired
Oct 15, 2012, 5:45 PM EDT
In force
64 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Columbus County, NC, Robeson County, NC, Dillon County, SC, Florence County, SC, Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 78 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 15, 5:30 PM EDTHAIL 11 S Marion, SCQUARTER SIZE HAIL.
Oct 15, 5:55 PM EDTHAIL 0.75Green Sea, SC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WUUS52 KILM 152041
SVRILM
NCC047-155-SCC033-041-051-067-152145-
/O.NEW.KILM.SV.W.0154.121015T2041Z-121015T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
441 PM EDT MON OCT 15 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
  WESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
  SOUTHERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 545 PM EDT

* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  CLAUSSEN...AND MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   SELLERS...
   MARION...
   SMITHBORO...
   MULLINS...
   KEMPER...
   LAKE VIEW...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3442 7895 3400 7894 3409 7966 3424 7964
TIME...MOT...LOC 2041Z 265DEG 31KT 3417 7956

$$

III
2 follow-up statements
494 
WWUS52 KILM 152056
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
456 PM EDT MON OCT 15 2012

NCC047-155-SCC033-041-051-067-152145-
/O.CON.KILM.SV.W.0154.000000T0000Z-121015T2145Z/
ROBESON NC-COLUMBUS NC-DILLON SC-MARION SC-FLORENCE SC-HORRY SC-
456 PM EDT MON OCT 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN HORRY...CENTRAL FLORENCE...NORTHERN MARION...
SOUTHEASTERN DILLON...WEST CENTRAL COLUMBUS AND SOUTH CENTRAL ROBESON
COUNTIES...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR WEST MARION...MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAINS...
FLOYDALE...ZION...SMITHBORO...GALIVANTS FERRY...FORK...GAPWAY...
MULLINS...KEMPER...LAKE VIEW...NICHOLS...MARIETTA...BAYBORO...FAIR
BLUFF...GREEN SEA...ALLSBROOK AND CHERRY GROVE.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3409 7965 3427 7951 3442 7895 3400 7894
TIME...MOT...LOC 2055Z 262DEG 29KT 3418 7943

$$

III
580 
WWUS52 KILM 152107
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
507 PM EDT MON OCT 15 2012

SCC041-152116-
/O.CAN.KILM.SV.W.0154.000000T0000Z-121015T2145Z/
FLORENCE SC-
507 PM EDT MON OCT 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FLORENCE COUNTY IS
CANCELED...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3442 7895 3400 7894 3407 7953 3410 7953
      3410 7952 3413 7952 3432 7933
TIME...MOT...LOC 2106Z 263DEG 31KT 3418 7932

$$

NCC047-155-SCC033-051-067-152145-
/O.CON.KILM.SV.W.0154.000000T0000Z-121015T2145Z/
ROBESON NC-COLUMBUS NC-DILLON SC-MARION SC-HORRY SC-
507 PM EDT MON OCT 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN HORRY...NORTHERN MARION...SOUTHEASTERN DILLON...WEST
CENTRAL COLUMBUS AND SOUTH CENTRAL ROBESON COUNTIES...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR MARION...MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZION...
SMITHBORO...GALIVANTS FERRY...FORK...GAPWAY...MULLINS...KEMPER...LAKE
VIEW...NICHOLS...MARIETTA...BAYBORO...FAIR BLUFF...GREEN SEA...
ALLSBROOK AND CHERRY GROVE.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3442 7895 3400 7894 3407 7953 3410 7953
      3410 7952 3413 7952 3432 7933
TIME...MOT...LOC 2106Z 263DEG 31KT 3418 7932

$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 3:41 PM EDT, 1 hour earlier.

Area forecast discussion, Oct 15, 3:41 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
341 PM EDT MON OCT 15 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT...BRINGING WITH IT A
CHANCE FOR STRONG TO SEVERE THUNDERSTORMS. HIGH PRESSURE WILL RETURN
TUESDAY AND PERSIST THROUGH WEDNESDAY. ANOTHER FRONTAL SYSTEM WILL
AFFECT THE AREA THURSDAY AND FRIDAY BEFORE HIGH PRESSURE BUILDS IN
SATURDAY AND CONTROLS AREA WEATHER THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM MONDAY...COLD FRONT MAKING ITS WAY EAST LATER TODAY AND
NOT EXPECTING FROPA WITH NW FLOW OF DRIER AIR UNTIL NEAR
MIDNIGHT...BUT PLENTY OF WARM AND MOIST AIR AHEAD OF THE FRONT WILL
BE CONDUCIVE TO SHOWERS AND THUNDERSTORMS THROUGH THIS AFTERNOON
INTO TONIGHT. TEMPS AS FOR SEVERE THREAT...SPC HAS AREA UNDER SLIGHT
RISK. COUNTING ON MORE OF AN ISOLATED EVENT AS INSTABILITY REMAINS
MARGINAL. OVERALL DEEP LAYER MOISTURE IS LACKING. PCP WATER VALUES
CLOSER TO AN INCH THIS MORNING WILL INCREASE UP TO 1.3 INCHES OR SO
AND UP AROUND A HALF INCH IN CONVECTIVE LINES AHEAD OF FRONT. HIGHER
DEWPOINT AIR MAKING ITS WAY IN ALONG THE COAST AND WILL CONTINUE TO
PUSH INLAND THROUGH EARLY THIS AFTERNOON ENHANCING ML CAPE UP TO
1500 TO 2000 J/KG CLOSER TO THE COAST AND AROUND 1000 J/KG FURTHER
INLAND. SEEING DEWPOINT TEMPS UP INTO THE MID 60S AND UP CLOSER TO
70 IN GEORGETOWN AND WILLIAMSBURG COUNTIES AND EXPECT AROUND 70 ALONG
THE COAST THIS AFTN. MAINLY UNIDIRECTIONAL FLOW WITH WINDS
INCREASING FROM 5 TO 10 KTS AT THE SFC UP TO 25 TO 30 KTS IN THE
LOWER LEVELS. ALTHOUGH THERE IS SLIGHT CONVERGENCE ALONG THE SEA
BREEZE...MAIN FORCING WILL COME WITH DIFFERENTIAL HEATING OR
CONVERGENT BANDS AHEAD OF MAIN FRONT THROUGH THIS AFTN. EXPECT MORE
ISOLATED CONVECTION CLOSER TO THE COAST THROUGH THIS
AFTN...ESPECIALLY IN AREAS WITH GREATER SUN AND HEATING. TEMPS WILL
REACH UP AROUND 80 IN MOST PLACES IN SOUTHERLY PUSH OF WARM AIR.
PLACES WITH SUN WILL SEE SLIGHTLY HIGHER READINGS.

MAIN LINE OF CONVECTION IN FLOW PARALLEL TO FRONT WILL TRANSLATE
EAST THIS AFTERNOON BETWEEN 3 AND 6 PM WHEN WINDS BEGIN TO VEER TO
THE SW TO W GIVING THIS LINE A PUSH EAST. THE MAIN THREAT WILL BE
POTENTIAL FOR DAMAGING WINDS...BUT IT WILL REMAIN ISOLATED IN
NATURE. THE MAIN UPPER LEVEL SUPPORT WILL COME THROUGH IN THE LATE
AFTERNOON HOURS COINCIDING WITH MAIN LINE OF CONVECTION MOVING EAST
THROUGH CWA.

DRY AIR WILL BEGIN TO MAKE ITS WAY INTO THE AREA FROM WEST TO EAST
AFTER 8 PM THROUGH LATE THIS EVENING WITH COLD FRONT CROSSING THE
CWA TOWARD MIDNIGHT. PCP WATER VALUES WILL DROP TO AROUND A HALF
INCH IN DEEPER NORTHWEST FLOW BEHIND FRONT. BY DAY BREAK PCP WATER
VALUES ACROSS THE CWA WITH BE LESS THAN A HALF INCH. MAX CAA WILL
COME OVERNIGHT WITH LOW LEVEL THICKNESS VALUES DROPPING ABOUT 50 M
AND 850 TEMPS DROPPING ABOUT 5 DEGREES DOWN TO 10 C. THIS CAA WILL
BE HELD UP A BIT BY LINGERING SFC MOISTURE WITH SFC DEWPOINT TEMPS
DROPPING THROUGH DAYBREAK. EXPECT MIN TEMPS TO DROP BELOW 50 INLAND
BUT REMAIN IN THE MID 50S RIGHT ALONG THE COAST.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...EXPECT FAIR WEATHER THROUGH THE PERIOD AS COOL
HIGH PRESSURE BUILDS INTO THE AREA TUESDAY AND REMAINS IN CONTROL
WEDNESDAY.  TEMPERATURES WILL BE A LITTLE BELOW SEASONAL NORMALS ON
TUESDAY UNDER COOL NORTHERLY FLOW AND MAX OUT IN THE LOWER 70S.
TEMPERATURES ON WEDNESDAY WILL MODERATE A LITTLE AND REACH THE
MIDDLE 70S.  MINS TUESDAY NIGHT WILL FALL TO THE LOWER TO MIDDLE
40S. MIN TEMPERATURES WEDNESDAY NIGHT WILL MODERATE TO THE LOWER
50S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 3 PM MONDAY...A FRONTAL SYSTEM WILL BRING WARMER TEMPERATURES
AND A CHANCE OF SHOWERS TO THE AREA LATE THURSDAY INTO FRIDAY...THEN
HIGH PRESSURE WILL BRING A RETURN OF FAIR WEATHER FOR THE WEEKEND
INTO EARLY NEXT WEEK WITH MORE SEASONAL TEMPERATURES.  GENERALLY
LOOKING FOR MAXIMUMS IN THE UPPER 70S TO LOWER 80S
THURSDAY...FALLING TO THE LOWER TO MIDDLE 70S FOR THE WEEKEND.
MINIMUMS IN THE UPPER 50S TO LOWER 60S THURSDAY NIGHT WILL FALL TO
THE UPPER 40S TO LOWER 50S FOR THE WEEKEND.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
AS OF 18Z...EXPECT VFR THROUGH THE VALID TAF PERIOD WITH THE
EXCEPTION OF SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING...POTENTIALLY CREATING MVFR/IFR.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA
AHEAD OF AN APPROACHING COLD FRONT BEGINNING EARLY THIS AFTERNOON
AND CONTINUING THROUGH THE EVENING HOURS. CONFIDENCE CONTINUES TO BE
LOWERED REGARDING EXACT TIMING OF THE ACTIVITY...THUS HAVE USED A
BLEND OF LATEST GUIDANCE AND CURRENT OBS OF ACTIVITY UPSTREAM TO
GAUGE TIMING IN CURRENT FCST. EXPECT LOWERED CLOUDS CIGS AND
PERIODICALLY REDUCED VISIBILITIES CREATING MVFR/IFR...WITH WIND
GUSTS IN EXCESS OF 20 KTS IN STRONGER STORMS. ATTM...GIVEN TRENDS
AND ANALYSIS...ANTICIPATE FROPA TO OCCUR AROUND 06Z. PROCEEDING THE
FROPA...VFR WILL PREVAIL WITH NORTH WINDS AOB 10 KTS.

EXTENDED OUTLOOK...A SLIGHT CHANCE OF IFR FOG WED/THUR MORNING.
OTHERWISE VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM MONDAY...SOUTHERLY PUSH UP AROUND 15 KTS AHEAD OF
APPROACHING COLD FRONT THIS AFTERNOON. THIS WILL HELP PUSH SEAS UP
TO 4 TO 5 FT IN OUTER WATERS AND CLOSER TO 2 TO 3 NEAR SHORE. EXPECT
SOME SHWRS/TSTMS ACROSS THE WATERS LATER TODAY AHEAD AND ALONG COLD
FRONT. THE FRONT SHOULD REACH THE WATERS CLOSE TO MIDNIGHT AND WILL
MOVE THROUGH OVERNIGHT WITH A STRONG SHIFT IN WINDS FROM SW TO W
THROUGH THIS EVENING AND THEN VEERING TO THE NORTH. DECENT SURGE
BEHIND FRONT WILL KICK WINDS UP TO 20 TO 25 KT IN OUTER WATERS AND
15 TO 20 NEAR SHORE. THIS STRONGER OFF SHORE FLOW WILL BUILD SEAS IN
OUTER WATERS UP CLOSER TO 6 FT BUT SHOULD REMAIN BELOW SCA
THRESHOLDS BUT WILL NEED PRECAUTIONARY HEADLINES.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...EXERCISE CAUTION CONDITIONS WILL LIKELY BE
UNDERWAY AT THE OUTSET OF THE PERIOD WITH N WINDS AROUND 20 KT AND
SEAS OF 4 TO 5 FT.  WINDS WILL DIMINISH DURING TUESDAY TO 10 KT OR
LESS BY EVENING AND VEER TO THE SOUTHEAST AT SIMILAR SPEEDS BY
MIDDAY WEDNESDAY BEFORE BECOMING SW WEDNESDAY NIGHT.  SEAS OF 4 TO 5
FT TUESDAY WILL GRADUALLY DIMINISH TO 3 FT OR LESS BY THE END OF THE
DAY WEDNESDAY AND CONTINUE INTO WEDNESDAY NIGHT.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 3 PM MONDAY...A COLD FRONT WILL MOVE THROUGH THE WATERS
THURSDAY NIGHT OR FRIDAY...BRINGING SW WINDS AHEAD OF THE FRONT AND
W TO NW WINDS BEHIND THE FRONT.  AT THIS TIME...THE GRADIENT
ASSOCIATED WITH THE FRONT LOOKS WEAK ENOUGH THAT WINDS WILL PEAK
INVOF 15 KT FRIDAY AND REMAIN 15 KT OR LESS THROUGH THE REMAINDER OF
THE PERIOD.  SEAS OF 4 FT OR LESS ARE EXPECTED THROUGH THE
PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...RGZ
SHORT TERM...RAN
LONG TERM...RAN
AVIATION...SGL
Hazardous weather outlook, Oct 15, 3:33 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
333 PM EDT MON OCT 15 2012

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-161945-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
333 PM EDT MON OCT 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES ACROSS THE EASTERN CAROLINAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-161945-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
333 PM EDT MON OCT 15 2012

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE EASTERN
CAROLINAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-161945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
333 PM EDT MON OCT 15 2012

...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 11 PM EDT THIS
EVENING THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

THERE IS A SLIGHT RISK THAT STRONG TO SEVERE THUNDERSTORMS WILL MOVE
ACROSS THE WATERS THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 15, 1:54 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
154 PM EDT MON OCT 15 2012

SCZ017-023-024-032-033-151900-
DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-
154 PM EDT MON OCT 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE...MARION...
DILLON...MARLBORO AND DARLINGTON COUNTIES THROUGH 300 PM EDT...

AT 153 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FLORENCE...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...FLORENCE...BINGHAM...BLUE
BRICK...BROWNSVILLE...FLOYDALE...FORK...HAMER...KEMPER...LAKE VIEW...
LATTA...LITTLE ROCK AND INTERSTATE 95 FROM FLORENCE TO HAMER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3457 7939 3430 7907 3426 7912 3412 7986
      3423 7989
TIME...MOT...LOC 1753Z 247DEG 24KT 3420 7981

III
Special weather statement, Oct 15, 2:49 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
249 PM EDT MON OCT 15 2012

NCZ087-096-151945-
BLADEN-ROBESON-
249 PM EDT MON OCT 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 345 PM EDT...

AT 249 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
5 MILES NORTHEAST OF LUMBERTON...MOVING EAST AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE AMMON...BARKER TEN MILE...DUART...
HOWELLSVILLE...JEROME...RUSKIN...SMITHS...TOLARSVILLE...WHITE OAK...
DUBLIN AND TAR HEEL.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3480 7845 3470 7836 3465 7832 3463 7898
      3470 7901 3485 7875 3485 7850
TIME...MOT...LOC 1849Z 248DEG 27KT 3469 7892

III
Special weather statement, Oct 15, 2:53 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
253 PM EDT MON OCT 15 2012

SCZ017-023-024-032-152000-
DARLINGTON-DILLON-FLORENCE-MARLBORO-
253 PM EDT MON OCT 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE...DILLON...
MARLBORO AND DARLINGTON COUNTIES THROUGH 400 PM EDT...

AT 253 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
5 MILES WEST OF DARLINGTON...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...DILLON...BINGHAM...
BROWNSVILLE...CLIO...DARLINGTON RACEWAY...DOVESVILLE...DUNBAR...
FLOYD...HAMER...LITTLE ROCK AND MECHANICSVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3468 7952 3442 7922 3420 7982 3418 7999
      3430 8003
TIME...MOT...LOC 1853Z 243DEG 28KT 3430 7993

III
Special weather statement, Oct 15, 2:56 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
256 PM EDT MON OCT 15 2012

NCZ087-096-099-SCZ024-152000-
BLADEN-COLUMBUS-DILLON-ROBESON-
256 PM EDT MON OCT 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS DILLON...BLADEN...COLUMBUS
AND ROBESON COUNTIES THROUGH 400 PM EDT...

AT 256 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
8 MILES EAST OF DILLON...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...ABBOTTSBURG...BARKER TEN
MILE...BARNESVILLE...BLADENBORO...BOARDMAN...DUART...EVERGREEN...
FAIRMONT...FLOYDALE...FORK AND HAMER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3485 7875 3444 7859 3426 7927 3427 7929
      3427 7931 3430 7938 3450 7934
TIME...MOT...LOC 1856Z 243DEG 29KT 3445 7923

III
Special weather statement, Oct 15, 4:29 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
429 PM EDT MON OCT 15 2012

NCZ096-099-105-152130-
BLADEN-COLUMBUS-INLAND PENDER-
429 PM EDT MON OCT 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PENDER...BLADEN AND
COLUMBUS COUNTIES THROUGH 530 PM EDT...

AT 428 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
8 MILES NORTHEAST OF WHITEVILLE...MOVING EAST AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE CARVERS...COUNCIL...CURRIE...
ELKTON...EMERSON...KELLY...LAGOON...LISBON...LONG CREEK...MALPASS
CORNER...MONTAGUE AND PENDERLEA.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3471 7797 3473 7793 3439 7796 3433 7869
      3451 7866 3462 7832 3457 7825 3472 7811
      3473 7802
TIME...MOT...LOC 2028Z 251DEG 31KT 3442 7855

III
Special weather statement, Oct 15, 4:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
433 PM EDT MON OCT 15 2012

NCZ087-099-SCZ024-032-033-053-152130-
COLUMBUS-DILLON-FLORENCE-INLAND HORRY-MARION-ROBESON-
433 PM EDT MON OCT 15 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...FLORENCE...MARION...
DILLON...COLUMBUS AND ROBESON COUNTIES THROUGH 530 PM EDT...

AT 433 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM DILLON TO MARION TO NEAR FLORENCE...MOVING EAST
AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...MARION...MULLINS...
BARNESVILLE...BLUE BRICK...BOARDMAN...CHERRY GROVE...CLAUSSEN...
EVERGREEN...FAIR BLUFF...FAIRMONT AND FLOYDALE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3457 7885 3454 7886 3450 7885 3449 7887
      3446 7884 3412 7893 3408 7975 3420 7978
      3427 7958 3447 7948 3460 7884
TIME...MOT...LOC 2033Z 257DEG 28KT 3439 7938 3424 7945
          3415 7966

III

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 2:49 PM EDTSpecial Weather StatementILMBladen56 min
Oct 15, 2:56 PM EDTSpecial Weather StatementILMRobeson64 min
Oct 15, 4:29 PM EDTSpecial Weather StatementILMBladen61 min
Oct 15, 5:46 PM EDTSevere Thunderstorm WarningILMColumbus59 min
Oct 15, 1:54 PM EDTSpecial Weather StatementILMDillon66 min
Oct 15, 2:53 PM EDTSpecial Weather StatementILMDarlington, Dillon67 min
Oct 15, 4:33 PM EDTSpecial Weather StatementILMDillon57 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.